Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jul 2, 2018, 7:08 PM CDT for Logan County, McPherson County, Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2018, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 2, 2018, 8:00 PM CDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Logan County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:20 PM CDT | FUNNEL CLOUD | 4 Sse Ringgold, NE | FUNNEL THREE QUARTERS OF THE WAY TO THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3199 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1351 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 24.3
The text
As transmitted.
375
WFUS53 KLBF 030008
TORLBF
NEC113-117-030100-
/O.NEW.KLBF.TO.W.0011.180703T0008Z-180703T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service North Platte NE
708 PM CDT MON JUL 2 2018
The National Weather Service in North Platte has issued a
* Tornado Warning for...
Southwestern Logan County in west central Nebraska...
Southeastern McPherson County in west central Nebraska...
* Until 800 PM CDT.
* At 708 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ringgold, or 12 miles west of Stapleton, moving
east at 5 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Logan and southeastern McPherson Counties.
This includes Highway 92 between mile markers 216 and 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4140 10078 4148 10080 4154 10062 4139 10057
4139 10067
TIME...MOT...LOC 0008Z 249DEG 6KT 4144 10074
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Kulik1 follow-up statement
872
WWUS53 KLBF 030038
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
738 PM CDT MON JUL 2 2018
NEC117-030047-
/O.CAN.KLBF.TO.W.0011.000000T0000Z-180703T0100Z/
McPherson NE-
738 PM CDT MON JUL 2 2018
...THE TORNADO WARNING FOR SOUTHEASTERN MCPHERSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Nebraska.
LAT...LON 4144 10072 4151 10071 4152 10070 4154 10062
4142 10058
TIME...MOT...LOC 0037Z 250DEG 5KT 4148 10069
$$
NEC113-030100-
/O.CON.KLBF.TO.W.0011.000000T0000Z-180703T0100Z/
Logan NE-
738 PM CDT MON JUL 2 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHWESTERN LOGAN COUNTY...
At 737 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ringgold, or 9 miles west of Stapleton, moving east
at 5 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Logan County.
This includes Highway 92 between mile markers 218 and 223.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4144 10072 4151 10071 4152 10070 4154 10062
4142 10058
TIME...MOT...LOC 0037Z 250DEG 5KT 4148 10069
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
KulikWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jul 2, 3:15 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 2, 3:15 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service North Platte NE 315 PM CDT Mon Jul 2 2018 .SHORT TERM...(This evening through Tuesday) Issued at 146 PM CDT Mon Jul 2 2018 A weak disturbance is lifting north out of Colorado this afternoon. This will provide some broad lift above a surface boundary stretching from northeastern Colorado through central Nebraska. At this time, it looks like the boundary will roughly lie between Imperial and Purdum when storms initiate around 23z. CAMs have been trending later with initiation as the day has gone on. Either way, there is a significant amount of instability and moisture available with as much as 6,000 J/kg predicted around initiation and rich dew points in the mid 70s. PWATs are predicted to be around 1.5 inches as a ribbon of tropical moisture arrives. Given the amount of moisture available, flash flooding is also a possibility. Bulk shear is modest but enough at 20 to 25 kt across most of the area of concern. Initially there could be some severe hail and tornado potential, especially near the surface boundary and with that much CAPE, storms moving into this region could become rather energetic. Storms quickly merge into a line however and switch to more of a straight line wind threat as the storms dive southeast into south central Nebraska and Kansas early this evening. There will be some isolated sub-severe development behind the main complex of storms later on this evening. There will be another chance for afternoon showers and storms on Tuesday, with a few severe storms possible in the Panhandle and along and north of Highway 2 but the action will be quite a bit later with storms firing in the western panhandle into Wyoming and then eventually moving into our area. .LONG TERM...(Tuesday night through Monday) Issued at 146 PM CDT Mon Jul 2 2018 Showers and thunderstorms remaining into Tuesday night could bring some gusty winds as the cluster makes its way into the Sandhills around midnight. The rest of the day on Tuesday looks dry until another disturbance arrives in the early evening, kicking off another round of storms. There will be a repeat on Wednesday, Independence Day, where mother nature might offer up some fireworks of her own around sunset, especially along and south of Highway 2. There is a threat for heavy rain with these storms as well as PWATs over 1.5 inches are forecast for areas along and east of Highway 83. Remaining showery on Thursday and Friday, especially across central and southern Nebraska, with drier weather returning for the weekend. Temperatures will be hovering around normal for this time of year with highs in the 80s and low 90s for much of the week. Lows will be in the upper 50s to low 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1249 PM CDT Mon Jul 2 2018 Scattered thunderstorms will develop this afternoon and evening across parts of southwest and north central Nebraska. The best chance of thunderstorms development will be along and south and east of a line from Brownlee to Arthur to Venango. Decided to leave the mention of thunderstorms out of KVTN TAF for know as thunderstorms should stay mostly southeast of the area. However...winds are expected to remain gusty across the north central Nebraska region through early evening with winds out of the southwest around 20 to 25 mph. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Allen LONG TERM...Allen AVIATION...Gomez
Hazardous weather outlook, Jul 2, 4:38 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 438 PM CDT Mon Jul 2 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-032145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 438 PM CDT Mon Jul 2 2018 /338 PM MDT Mon Jul 2 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered strong thunderstorms are expected to continue this evening. Some storms could be severe producing large hail and damaging winds, generally across southwest Nebraska and parts of the north central Nebraska along and south and east of Brownlee to Arthur to Venango. Locally heavy rainfall may develop across parts of Custer, Lincoln and Frontier counties. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A few strong to briefly severe thunderstorms are possible Tuesday and Wednesday, generally late in the afternoon and during the evening. The area of concern Tuesday is west of a line from Naper to North Platte and Hayes center. The area of concern Wednesday is along and east of a line from Ainsworth to North Platte to Stockville. The severe weather hazards both days are heavy rainfall, large hail and damaging wind gusts. Thunderstorms are possible at times, Thursday through Sunday. The risk of organized severe weather is low during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 2, 5:46 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service North Platte NE 546 PM CDT MON JUL 2 2018 NEZ036>038-059-022315- Custer NE-McPherson NE-Lincoln NE-Logan NE- 546 PM CDT MON JUL 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...LOGAN... SOUTHEASTERN MCPHERSON AND WESTERN CUSTER COUNTIES UNTIL 615 PM CDT... At 545 PM CDT, Doppler radar was tracking a strong thunderstorm near Ringgold, or 9 miles west of Stapleton, moving northeast at 20 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Stapleton, Gandy, Ringgold, Logan, Tarboz Lake, Shanklin Bluff, Hoagland and Brown Lake. This includes the following highways... Highway 92 between mile markers 212 and 245. Highway 83 between mile markers 103 and 125. LAT...LON 4133 10072 4153 10082 4173 10037 4143 10023 TIME...MOT...LOC 2245Z 245DEG 18KT 4149 10069 Gomez
Local storm report, Jul 2, 6:43 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
643 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 5 W STAPLETON 41.48N 100.61W
07/02/2018 E1.00 INCH LOGAN NE CO-OP OBSERVER
MIX OF HAIL WITH LARGEST UP TO QUARTER SIZE.
&&
JURGENSENLocal storm report, Jul 2, 6:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT MON JUL 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FUNNEL CLOUD 6 SW STAPLETON 41.42N 100.59W
07/02/2018 LOGAN NE STORM CHASER
BRIEF FUNNEL LASTED APPROXIMATELY 30 SECONDS.
&&
JURGENSENThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:05 PM CDT | Flash Flood Warning | LBF | Logan | 3 hr |
| Jul 2, 7:29 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 35 min |
| Jul 2, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 44 min |
| Jul 2, 8:11 PM CDT | Tornado Warning | LBF | Logan | 24 min |
| Jul 2, 8:33 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 2, 8:33 PM CDT | Tornado Warning | LBF | Logan | 42 min |
| Jul 2, 9:11 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 49 min |
| Jul 2, 9:14 PM CDT | Special Weather Statement | LBF | Logan | 46 min |
| Jul 2, 9:17 PM CDT | Areal Flood Advisory | LBF | Logan | 6 hr |
| Jul 2, 9:39 PM CDT | Special Weather Statement | LBF | Keith | 36 min |
| Jul 2, 9:57 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 48 min |
| Jul 2, 10:02 PM CDT | Special Weather Statement | LBF | McPherson | 43 min |
| Jul 2, 10:45 PM CDT | Special Weather Statement | LBF | Arthur | 45 min |
| Jul 2, 11:07 PM CDT | Special Weather Statement | LBF | McPherson | 23 min |
| Jul 2, 11:08 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 38 min |
| Jul 2, 11:33 PM CDT | Special Weather Statement | LBF | McPherson | 27 min |
| Jul 3, 12:00 AM CDT | Special Weather Statement | LBF | Logan | 30 min |
| Jul 3, 12:33 AM CDT | Special Weather Statement | LBF | Logan | 42 min |
| Jul 3, 1:15 AM CDT | Special Weather Statement | LBF | Custer | 45 min |
Nearby
Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.